MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INTEGRA 400 PLUS ANALYZER; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS INTEGRA 400 PLUS ANALYZER; CLINICAL CHEMISTRY ANALYZER
Model Number I400+
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant results for 2 patient samples tested for iron2 iron gen.2 (iron2) on a cobas integra 400 plus.Patient 1 initial result was 0.46 ug/dl.The repeat result was 1.5 ug/dl.The sample was repeated by an unknown method in another laboratory with a result of 18.40 ug/dl.Patient 2 initial result was 9.10 ug/dl.The repeat result was 9.96 ug/dl.The sample was repeated by an unknown method in another laboratory with a result of 25.30 ug/dl no questionable results were reported outside of the laboratory.The iron2 reagent lot number was 60819101 with an expiration date of 31 jan 2023.
 
Additional Manufacturer Narrative
Instrument maintenance is up to date.Sample clot messages occurred on the same day and around the time of these results.No other assays were affected.The field application specialist (fas) checked the sample tubes, de-installed the reagent application, and then reinstalled it, configured special washes, and performed calibration and qc.The fas performed repeatability testing with qc material and the variability was high.The next day the customer also performed repeatability testing with qc material and the results were approximately half of those from the day before.The field service engineer visited the customer site on (b)(6) 2022 and decontaminated the rinse station and the internal water tank.The detection cables of both pipetting needles were replaced.A new reagent cassette was loaded, calibrated, and qc was performed.Qc was acceptable.Repeatability testing was performed on (b)(6) 2022 and (b)(6) 2022 with acceptable results.Repeatability testing performed on (b)(6) 2022 was not within specification.The investigation is ongoing.
 
Additional Manufacturer Narrative
Discrepant iron2 results were provided for an additional patient sample.On (b)(6)2022 the initial result at the customer site was 5.09 ug/dl.The sample was repeated in another laboratory using an unspecified cobas instrument with a result of 14.50 ug/dl the iron2 reagent lot number used at this time was 64195701.The expiration date was not provided.
 
Additional Manufacturer Narrative
Discrepant iron2 results were provided for an additional 2 patient samples.On (b)(6) 2022 the initial result at the customer site was 4.52 ug/dl.The sample was repeated in another laboratory and the result was 16.40 ug/dl.On (b)(6) 2023 the initial result at the customer site was 0.4 ug/l.The repeat result was 0.8 ug/dl.The iron2 reagent lot number used at this time was 657869.The expiration date was not provided.Section b6 was updated.
 
Additional Manufacturer Narrative
Calibration and qc data were reviewed and were acceptable.The field service engineer (fse) revisited the customer site on 17-feb-2023 to check the instrument and no issues were identified.A review of the customer's database related to maintenance actions that should be completed was performed.It was found that some maintenance actions that should be done by the customer were either not performed (the 'done' button was pressed instead of 'perform') or the actions were not performed with the help of the service action software.One of the maintenance actions to be performed is "clean probes and splash guard." product labeling states "you must perform a number of service actions to ensure that your analyzer runs reliably." a general reagent issue can be ruled out as calibration and qc were acceptable.The investigation did not identify a product problem.The specific cause of the event could not be determined, however, the issue is consistent with insufficient maintenance actions at the customer site.

Brand Name
COBAS INTEGRA 400 PLUS ANALYZER
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
na
rotkreuz 6343
SZ   6343
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15742548
Report Number1823260-2022-03505
Device Sequence Number17910902
Product Code JJE
UDI-Device Identifier04015630918904
UDI-Public04015630918904
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberI400+
Device Catalogue Number03245233001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer12/22/2022
01/09/2023
02/20/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date01/05/2023
01/25/2023
03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown